Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 225, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 27, 2001, 8:42 PM CDT for Gove County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2001, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 27, 2001, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 280142
SVRGLD
KSC063-280245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM CDT FRI JUL 27 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS
* UNTIL 945 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF GOVE...MOVING NORTHWEST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE MONUMENT ROCKS AT 850 PM CDT
GOVE AT 905 PM CDT
QUINTER AT 910 PM CDT
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
$$
LAT...LON ~3900 10072 3887 10080 3873 10081 3873 10020
3911 10019 3904 10056
SKIPPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:40 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT FRI JUL 27 2001 QUESTION THIS AFTERNOON IS WHETHER A LAST ROUND OF HEAVY RAINFALL HAS THE POTENTIAL TO BRING FLOODING TO SOUTHERN AND EASTERN FA. FLASH FLOOD GUIDANCE VALUES HAVE FALLEN TO BLO AN INCH OVER MUCH OF ERN FA TODAY AND ANOTHER SHORT WAVE IS PROGGED TO IMPACT AREA. PRECIP WATER REMAINS QUITE HIGH OVER THE EAST WITH VALUES OVER 1.5 INCHES IN EAST. FAVORABLE LOCATION WITH RESPECT TO 250 MB JET AND GOOD COOLING AT MID LEVELS BEING PROGGED BY ETA AND AVN MAY ADD FUEL TO THE MIX. CONVECTIVE POTENTIAL LIMITED SOMEWHAT BY MID LEVEL CLOUDS INHIBITING SURFACE HEATING. AT 1730Z...SURFACE TROUGH EXTENDS NE-SW JUST EAST OF GLD. LAPS DATA INDICATES THAT CAP HAS ERODED SIGNIFICANTLY ALONG THIS BOUNDARY BUT WELL IN PLACE ELSEWHERE. ETA/RUC SUGGESTS THAT CONVECTION WILL BE LIMITED TO THIS BOUNDARY AND SOUTHEAST. OVERALL...AGREE WITH THIS FORECAST BUT WILL KEEP A SLIGHT CHANCE IN FORECAST NORTHWEST OF THE BOUNDARY SINCE THE PROGGED COOLING OF MID LEVEL TEMPS MAY COMBINE WITH STORM OUTFLOW TO ALLOW CONVECTION TO DEVELOP BACK INTO NORTHEAST COLORADO. SOUTHEAST OF THE BOUNDARY...SCATTERED CONVECTION SEEMS LIKELY THIS EVENING WITH SOME LOCALLY HEAVY RAINFALL. HOWEVER...STORMS SHOULD MOVE MORE QUICKLY THAN PAST FEW DAYS AND COVERAGE SHOULD BE LESS. WILL HOLD OFF ON FFA ATTM. AFTER TONIGHT...RIDGE BUILDS IN PER AVN...MRF...ECMWF ALLOWING TEMPS TO WARM AND GROUND TO BEGIN TO DRY OUT. 850 TEMPS ARE PROGGED TO REACH 30C+ OVER MUCH OF FA. WILL GO DRY AND CLOSE TO WARMER FWC NUMBERS BEGINING TOMORROW. IN THE EXTENDED...THE NEXT CHANCE OF PRECIP& APPEARS TO BE TUESDAY AFTERNOON AND EVENING AS RIDGE BREAKS DOWN ENOUGH TO BRING A WEAK WAVE ACROSS COLORADO. .GLD...NONE. BARKER
In the hours before
Local storm report, Jul 27, 6:03 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
.
0345 PM 12 SSE TRIBUNE KS 1 INCH HAIL
07/27/01 GREELEY REPORTED BY PUBLIC.Local storm report, Jul 27, 6:29 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0517 PM 18 NNW LEVANT KS TORNADO
07/27/01 RAWLINS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 27, 7:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 5 SW ATWOOD KS SMALL TORNADO BRIEFLY
07/27/01 RAWLINS TOUCHED DOWN REPORTED
BY STORM SPOTTER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 62 min |
| Jul 27, 8:49 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jul 27, 9:03 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 57 min |
| Jul 27, 9:35 PM CDT | Flash Flood Warning | GLD | Logan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.